Alert archive / Colorado / Red Flag Warnings in 2011
Red Flag Warning 27, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Jun 2, 2011, 5:56 AM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Jun 2, 2011, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2011, 5:56 AM MDT (11:56 UTC)
- In effect from
- Jun 2, 2011, 11:00 AM MDT
- Expired
- Jun 2, 2011, 7:16 PM MDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO
The radar
The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3547 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
836 WWUS83 KGLD 021156 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 556 AM MDT THU JUN 2 2011 ...CRITICAL FIRE WEATHER CONDITIONS FROM LATE THIS MORNING INTO EARLY THIS EVENING.... .SOUTH TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH WILL BE POSSIBLE ACROSS THE AREA. THE COMBINATION OF THE STRONG WINDS...LOW RELATIVE HUMIDITIES...AND AVAILABLE FINE FUELS WILL CREATE CRITICAL FIRE WEATHER WEATHER CONDITIONS. COZ252>254-030000- /O.NEW.KGLD.FW.W.0027.110602T1700Z-110603T0200Z/ YUMA-KIT CARSON-CHEYENNE CO- 556 AM MDT THU JUN 2 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 252...253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON...FIRE WEATHER ZONE 254 CHEYENNE CO. * WIND...SOUTH TO SOUTHWEST WINDS WILL VARY FROM 25 TO 40 MPH WITH GUSTS UP TO 55 MPH POSSIBLE. * HUMIDITY...MINIMUM RELATIVE HUMIDITIES BETWEEN 10 TO 15 PERCENT ARE EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GOODLAND
2 follow-up statements
331 WWUS83 KGLD 021938 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 138 PM MDT THU JUN 2 2011 ...CRITICAL FIRE WEATHER CONDITIONS FROM LATE THIS MORNING INTO EARLY THIS EVENING.... .SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE POSSIBLE ACROSS THE AREA. THE COMBINATION OF THE STRONG WINDS...LOW RELATIVE HUMIDITIES...AND AVAILABLE FINE FUELS WILL CREATE CRITICAL FIRE WEATHER WEATHER CONDITIONS. COZ252>254-030200- /O.CON.KGLD.FW.W.0027.000000T0000Z-110603T0200Z/ YUMA-KIT CARSON-CHEYENNE CO- 138 PM MDT THU JUN 2 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 252... 253 AND 254... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON...FIRE WEATHER ZONE 254 CHEYENNE CO. * WIND...SOUTH TO SOUTHWEST WINDS WILL VARY FROM 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. * HUMIDITY...MINIMUM RELATIVE HUMIDITIES BETWEEN 10 TO 20 PERCENT ARE EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GOODLAND
946 WWUS83 KGLD 030116 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 716 PM MDT THU JUN 2 2011 COZ252>254-030230- /O.CAN.KGLD.FW.W.0027.000000T0000Z-110603T0200Z/ YUMA-KIT CARSON-CHEYENNE CO- 716 PM MDT THU JUN 2 2011 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 252...253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITY READINGS WILL BE ABOVE 20 PERCENT WHILE WINDS REMAIN BELOW THRESHOLDS NEEDED FOR RED FLAG WARNING CRITERIA. $$ HTTP://WEATHER.GOV/GOODLAND
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Jun 2, 5:04 AM MDT, 52 minutes earlier.
Area forecast discussion, Jun 2, 5:04 AM MDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 504 AM MDT THU JUN 2 2011 .DISCUSSION... 403 AM MDT THU JUN 2 2011 FORECAST PROBLEMS WILL BE NUMEROUS INTO THE WEEKEND. SATELLITE SHOWING AN AMPLIFIED FLOW FROM THE CENTRAL PACIFIC INTO THE WESTERN ATLANTIC. AT THIS TIME MAIN FRONTAL BOUNDARIES ARE NORTH AND WEST OF THE FORECAST. HOWEVER...OUTFLOW BOUNDARIES ARE DRAPED ACROSS THE FORECAST AREA AT THIS TIME. MODELS INITIALIZED WELL ON THE UPPER JET. AT MID LEVELS THE GFS WAS DOING A LITTLE BETTER THAN THE UKMET AND CANADIAN. SPECIFICALLY IT WAS DOING BETTER ON THE PACIFIC NORTHWEST UPPER TROUGH AND POSITION STRENGTH OF UPPER RIDGE THAT IS CENTERED OVER THE SOUTHEAST PORTION OF THE COUNTRY. ACTUALLY OF ANY MODEL THE RUC IS HANDLING THE UPPER LEVELS THE BEST AT THIS TIME. AT THE SURFACE THE LARGE SCALE MODELS ARE HAVING A HARD TIME RESOLVING DETAILS OVER OUR AREA WHICH IS NOT BEING HELPED BY THE MESOSCALE INFLUENCES DUE TO HUGE OVERNIGHT MCS OVER EASTERN NEBRASKA AND KANSAS. THE RUC CONTINUES TO CAPTURE THE SURFACE WIND FIELD THE BEST AND SUPPORTS THE ECMWF WINDS THE BEST. TODAY/TONIGHT...INITIAL PROBLEM WILL BE HOW MUCH MESOSCALE INFLUENCES FROM THE CONVECTION LAST NIGHT WILL AFFECT THE FORECAST. WILL MONITOR FOR AS LONG AS POSSIBLE TO SEE IF ANY LINGERING PRECIPITATION BE AROUND. AT THIS TIME...THE RUC IS HANDLING THE PRECIPITATION THE BEST AT THIS TIME. CURRENT PRECIPITATION HAS BEEN STEADILY DECREASING. STILL HAVE A PERSISTENT OUTFLOW BOUNDARY OVER THE NORTHEAST THIRD OF THE AREA. RECENTLY THIS BOUNDARY HAS BEEN PUSHING TO THE WEST WITH UPSLOPE WINDS BEHIND IT. NOTHING HAS BEEN FIRING ON THIS CONVERGENCE AREA DUE TO LARGE SCALE SUBSIDENCE BEHIND CONVECTIVE SYSTEM. SO WILL KEEP IT DRY THIS MORNING. DESPITE THE RUC HANDLING ABOVE MENTIONED OUTFLOW BOUNDARY THE BEST EARLY ON...IT MIXES THIS BOUNDARY TOO FAST. IN FACT THE BOUNDARY AS SHOWN BY RADAR AND OBSERVATIONS IS MOVING WEST AT THIS TIME WHICH NOTHING IS CATCHING AT THIS TIME. TO THE WEST OF THIS BOUNDARY...OUTFLOW FROM SOUTHERN CONVECTION HAS KEPT THE BOUNDARY LAYER WELL MIXED WITH BREEZY TO OCCASIONALLY WINDY...FLIRTING WITH ADVISORY...CONDITIONS OCCURRING. 88D PROFILER WINDS AND PLAN VIEW WINDS ABOVE THE SURFACE SHOW THESE WINDS VEERING AND MOVING FURTHER EAST. MESOANALYSIS ALSO SHOWS A SMALL SCALE DEVELOPING JUST NORTH OF KGLD AND KITR. NEWEST NAM AND ECMWF CAPTURE THIS FEATURE AND KEEP A PERSISTENT LOW NEAR THE NORTHWEST/WESTERN PORTION OF THE FORECAST AREA. THIS KEEPS THE TIGHTEST PRESSURE GRADIENT FURTHER EAST OF THE FORECAST AREA... THAT IS IF IT CAN OVERCOME LOW LEVEL COLD POOL CURRENTLY IN PLACE. ALSO POSSIBLE THAT A DECENT AMOUNT OF HIGH LEVEL CLOUD COVER COULD LIMIT MIXING. SO WHAT DOES THIS ALL MEAN. AT THIS TIME BELIEVE ADVISORY CRITERIA WINDS WILL STAY SOUTH AND EAST OF MY AREA. IF COUPLING OF WINDS CAN OCCUR THEN THE WESTERN HALF HAS A GOOD SHOT AT REACHING ADVISORY CRITERIA WITH GOOD LAPSE RATES IN PLACE. IF CURRENT WINDS CONTINUE OUT WEST AND DO LET UP...WILL NEED TO ISSUE A WIND ADVISORY BY THE END OF THE SHIFT. WHAT THIS HAS TO DO WITH FIRE WEATHER WILL BE DISCUSSED BELOW. BY LATE THIS AFTERNOON ALL THE MODELS EXCEPT THE GFS HAVE THE MAIN JET TO THE WEST OF THE AREA. THE GFS PUTS THE RIGHT REAR QUADRANT OVER THE NORTHWEST PORTION OF THE AREA. DURING THE NIGHT THE OTHER MODELS IN VARYING DEGREES PUT THE RIGHT REAR QUADRANT OF THE JET OVER THE NORTHWEST THIRD TO HALF OF THE AREA WITH THE ECMWF AND GFS HAVING THE STRONGEST JET AROUND. POSSIBLE THAN SOME MESOSCALE BOUNDARIES MAY BE IN PLACE. MODELS CONTINUE TO WARM MID LEVEL TEMPERATURES. HOWEVER...AM WONDERING IF THAT MAY BE OVERDONE DUE TO THE INFLUENCE OF EXITING CONVECTIVE SYSTEM. ONE WAY OR ANOTHER BELIEVE SUBSIDENCE AND/OR VERY WARM AIR AT MID LEVELS WILL PUT A CAP ON ANY CONVECTION. MODEL SOUNDINGS SHOW A VERY DRY AIR MASS THROUGH THE NIGHT. SO DESPITE A FRONT MOVING THROUGH LATER TONIGHT...WILL KEEP THE FORECAST DRY. BUT THIS WILL NEED TO BE ASSESSED AGAIN BY THE DAY SHIFT. AREAS OF OUT WEST HAVE REMAINED VERY MILD DUE TO THE SOUTHERLY WINDS. KEPT HOT MAXES...ESPECIALLY OUT WEST...BUT IF GOOD MIXING CONTINUES...THESE MAY BE TOO COOL. CONVERSELY IF THE COLD POOL IS STUBBORN AND DOES NOT LEAVE VERY FAST...MAXES COULD BE COOLER. FRIDAY/FRIDAY NIGHT...WITH THE EXCEPTION OF THE NAM/UKMET THE OTHER MODELS KEEP A RIGHT REAR QUADRANT OVER SOME PORTION OF THE FORECAST AREA THROUGH THE PERIOD WITH A GENERAL SHIFTING TO THE EAST DURING THE NIGHT. CONSIDERING THE POSITION OF THE FRONT AND MID/UPPER LEVEL LIFT...CURRENT THUNDERSTORM FORECAST LOOKED REASONABLE AND DID NOT CHANGE. SOME MODEL DIFFERENCES STILL IN THE MODEL POSITION OF THE FRONT BUT NOT AS BAD. THE SOUTH AND SOUTHEAST PORTIONS OF THE AREA WILL BE THE WARMEST. TRIED TO CAPTURE THAT IN THE GRIDS WHICH ENDED UP BEING A SLIGHT COOL DOWN...ESPECIALLY FURTHER NORTH AND WEST YOU WENT. SATURDAY/SATURDAY NIGHT...MODELS IN DISAGREEMENT BY LATE IN THE DAY WHERE TO PUT THE UPPER JET. THEY VARY FROM BEING WELL NORTH OF THE AREA TO OVER THE SOUTHEAST HALF TO SOUTHEAST OF THE AREA. AT THE SAME TIME THE MODELS ARE SHOWING HEIGHTS ARE RISING AS SOUTHEAST UPPER RIDGE STARTS/TRIES TO BUILD EAST INTO THE AREA. CONSIDERING THAT...DO LIKE NOT ONLY THE FURTHER NORTH SOLUTION OF THE JET BUT ALSO THE FURTHER NORTH SOLUTION OF THE FRONT OVER THE AREA. JUST MADE MINOR ADJUSTMENTS TO CURRENT MAXES SINCE THEY DO SUPPORT WHAT THE NEW MODEL RUN IS SUGGESTING. ALSO LEFT THE PRECIPITATION FORECAST ALONE DUE TO THE UNCERTAINTY IN UPPER JET AND FRONTAL POSITION. HOWEVER...THERE ARE INDICATIONS THAT THIS PRECIPITATION MAY NEED TO BE PULLED FURTHER NORTH. THANKS TO ALL WHO COLLABORATED. BULLER && .AVIATION... 504 AM MDT THU JUN 2 2011 FOR THE 12Z TAFS...VFR THROUGH THE PERIOD AT BOTH TERMINALS. PLENTY OF MID AND HIGH LEVEL CLOUDS EXPECTED THROUGH THE PERIOD AS SOUTHWESTERLY JET CONTINUES TO BRING MOISTURE IN AT THOSE LEVELS. WINDS AT THE SURFACE WILL BE AN ISSUE...AS KGLD HAS BEEN VERY GUSTY FROM THE SOUTH ALREADY THIS MORNING...WHILE KMCK IS AROUND 15 KNOTS FROM THE EAST. EXPECT BOTH LOCATIONS TO BE GUSTING IN THE 30KTS+ RANGE TODAY FROM THE SOUTH. BY 02-03Z...WINDS WILL COME DOWN. A COLD FRONT WILL PASS THROUGH THE TERMINALS AT THE END OF THE PERIOD...SO HAVE SHOWN WINDS VEERING TO WESTERLY AT THAT TIME. BAS && .FIRE WEATHER... 403 AM MDT THU JUN 2 2011 TRICKY FIRE WEATHER FORECAST. RELATIVE HUMIDITIES COULD REACH CRITICAL VALUES AT MANY LOCATIONS IN THE SOUTHWEST AND WEST. HOWEVER...AM VERY UNSURE ABOUT THE WIND FIELD. IF STRONGER WINDS DEVELOP...THEN A RED FLAG WARNING WILL BE NEEDED. ALSO AM NOT SURE IF RELATIVE HUMIDITIES WILL STAY LOW ENOUGH AS WELL. WILL CONTINUE TO ASSESS THROUGH THE NIGHT AND MAY END UP ISSUING SOMETHING BEFORE SUNRISE. BULLER && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jun 1, 10:39 AM MDT, 19 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1039 AM MDT WED JUN 1 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1039 AM MDT WED JUN 1 2011 /1139 AM CDT WED JUN 1 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THIS AFTERNOON AND MAY BECOME SEVERE DURING THE AFTERNOON AND EVENING HOURS ACROSS THE AREA. LARGE HAIL...DAMAGING WIND GUSTS...AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. IN ADDITION...THERE IS A SMALL THREAT FOR TORNADOES...MAINLY EAST OF A LINE FROM BENKELMAN NEBRASKA TO TRIBUNE KANSAS THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ON FRIDAY NIGHT AND SATURDAY. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY ON SATURDAY...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. STRONG SOUTHERLY WINDS WILL SPREAD ACROSS THE AREA ON THURSDAY. THE STRONG WINDS COMBINED WITH VERY WARM TEMPERATURES MAY CREATE HAZARDOUS DRIVING CONDITIONS ACROSS THE REGION...ALONG WITH AN ELEVATED FIRE DANGER ACROSS PORTIONS OF EASTERN COLORADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 5:12 AM MDT | Wind Advisory | GLD | Cheyenne, Kit Carson, Yuma | 14 hr |
Nearby
Red Flag Warnings in Colorado, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.